MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SOLYX SIS SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, FEMA

BOSTON SCIENTIFIC CORPORATION SOLYX SIS SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, FEMA
Model Number M0068507000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Erosion (1750); Micturition Urgency (1871); Pain (1994); Scar Tissue (2060); Unspecified Mental, Emotional or Behavioural Problem (4430); Dyspareunia (4505); Urinary Incontinence (4572)
Date of Event 05/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: patient code e2006 captures the reported event extruded vaginal mesh.Impact code f1905 captures the reported event of excision of extruded vaginal mesh.
 
Event or Problem Description
It was reported that during a laparoscopic bilateral salpingectomy and trans obturator tape procedure performed on (b)(6) 2017, a solyx sis system device was implanted.The patient underwent excision of extruded vaginal mesh on (b)(6) 2022, as approximately 1 cm segment of the mesh was easily visible as traversed from the left lateral urethra to the left vaginal wall.
 
Event or Problem Description
It was reported that during a laparoscopic bilateral salpingectomy and trans obturator tape procedure performed on (b)(6) 2017, a solyx sis system device was implanted.It was noted that following this procedure, the patient experienced erosion/extrusion of the mesh, dyspareunia, scarring, further urinary problems, different kinds of pain such as chronic, severe pelvic, abdominal, low back pain, and loss of enjoyment of life.The patient underwent excision of extruded vaginal mesh on (b)(6) 2022, as approximately 1 cm segment of the mesh was easily visible as traversed from the left lateral urethra to the left vaginal wall.
 
Additional Manufacturer Narrative
Blocks b5, h2, h6 (patient codes) and h11 (block h6 note below) have been updated based on the additional information received on september 16, 2024.Block h6: patient code e2006 captures the reported event extruded vaginal mesh.Impact code f1905 captures the reported event of excision of extruded vaginal mesh.Additional reportable codes noted: patient code e1405 captures the reported event of dyspareunia.Patient code e2330 captures the reported event of severe pelvic, and low back pain.Patient code e1002 captures the reported event of abdominal pain.Patient code e1715 captures the reported event of scarring.Patient code e0206 captures the reported event of loss of enjoyment of life.
 
Event or Problem Description
It was reported that during a laparoscopic bilateral salpingectomy and transobturator tape procedure performed on (b)(6) 2017, the patient was implanted with a solyx sis system device to treat stress urinary incontinence.Although the procedure was completed without complications, the patient subsequently experienced mesh erosion/extrusion, dyspareunia, scarring, worsening urinary symptoms, and various types of pain including chronic pelvic, abdominal, and low back pain, which significantly impacted her quality of life.By (b)(6) 2018, she had a mid-urethral sling placed, which initially improved her stress incontinence but eventually led to progressive urinary urgency, pelvic pain, and recurrent stress incontinence.In (b)(6) 2021, due to persistent symptoms, she underwent a laparoscopic hysterectomy.Unfortunately, her bladder control worsened postoperatively.A pelvic exam revealed mesh erosion into the vaginal wall near the left urethra, prompting a surgical plan for mesh excision.On (b)(6) 2022, the patient underwent excision of the extruded vaginal mesh on the left side.Approximately a 1 cm segment of mesh was clearly visible, traversing from the left lateral urethra to the left vaginal wall, and was successfully removed.The right-sided mesh was palpable but not extruding and was left in place to maintain urethral support and reduce the risk of postoperative stress incontinence.Cystoscopy confirmed no bladder abnormalities, and the ureteral orifices were cannulated to rule out obstruction.The patient tolerated the procedure well and was discharged with vaginal packing and pain medication.During follow-up visits in (b)(6) 2023, the patient continued to report persistent pelvic pain, urge and stress incontinence, and expressed a desire to have the remaining mesh removed.The right arm of the sling was palpable and tender but not eroded.She was counseled that removing the remaining mesh might worsen her stress incontinence but could improve pelvic pain and urgency.A plan was made for excision of the right arm of the sling and cystoscopy.On (b)(6) 2023, she underwent excision of the right arm of the mid-urethral sling.The mesh and surrounding fibrotic tissue were successfully removed.Cystoscopy showed no trauma or obstruction, and the procedure was uncomplicated with minimal blood loss.Vaginal packing was placed, and the patient was instructed to remove it herself the following day.She was discharged in stable condition with instructions for follow-up.By (b)(6) 2023, during postoperative follow-up, the patient was reported to be doing well after sling removal.She was advised to gradually resume exercise while avoiding saddle activities for 1 to 2 weeks.Future treatment options, such as bulkamid, were discussed in case of bothersome incontinence, pending urodynamic evaluation.
 
Additional Manufacturer Narrative
Block h2: additional information.Blocks b5 (describe event or problem), d4 (unique identifier (udi) #), d6b (explant date), and h6 (patient codes and impact codes) have been updated based on the additional information received.Correction: block b3 (date of event) have been updated.Block b3 date of event: the exact event onset date is unknown.The provided event date of may 23, 2017, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting physician is: (b)(6).Block h6: the imdrf patient codes capture the reportable events of: e2006 captures the reported event extruded vaginal mesh.E1405 captures the reported event of dyspareunia.E2330 captures the reported event of severe pelvic, and low back pain.E1002 captures the reported event of abdominal pain.E1715 captures the reported event of scarring.E0206 captures the reported event of loss of enjoyment of life.The imdrf impact codes capture the reportable events of: f1905 captures the reportable event excision of mesh.F1903 captures the reportable event of complete mesh removal.F2303 captures the reportable event of prescribe medications.

Brand Name
SOLYX SIS SYSTEM
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, FEMA
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19774969
Report Number2124215-2024-42208
Device Sequence Number8189732
Product Code PAH
UDI-Device Identifier08714729774044
UDI-Public(01)08714729774044(17)200312(10)20394608
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K081275
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/12/2020
Device Model NumberM0068507000
Device Catalogue NumberM0068507000
Device Lot Number0020394608
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by Manufacturer09/16/2024
09/24/2025
Initial Report FDA Received Date07/18/2024
Supplement Report FDA Received Date10/15/2024
10/23/2025
Date Device Manufactured03/13/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexFemale